MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated and evaluation found forceps channel port was shaved and water tightness was lost.In addition to reportable finding mentioned in reportable event description, the device evaluation found following findings: venting connector under grip was shaved; indication on light guide connector was unclear; up/down angulation lever plate, grip and eyepiece were sticky; the control unit was dirty due to water leakage; the angle wire became longer than normal; due to wear of an angle wire, bending angle in up direction did not meet the standard value and a foggy image occurred in the view field of eyepiece.Scratches were found on the connecting tube, angulation lever, forceps lever, the diopter ring, image guide protector, the control unit, eyepiece and on the grip.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.Establishment name: social welfare corporation goodwill welfare association international goodwill general hospital (edited in respective field due to character limitation).
 
Event or Problem Description
The customer reported to olympus that there was a leak, isolation found on the cystonephrofiberscope.There were no reports of patient harm associated with the event.The device was returned for evaluation.During the device evaluation found the forceps stopper had came off.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the forceps stopper had come off due to physical stress.The event can be detected/prevented by following the instructions for use which state: ¿caution ¿ never coil the endoscope¿s insertion tube, with a diameter of less than 10 cm.The endoscope can be damaged if coiled too tightly.¿ do not strike the distal end of the endoscope.There is a risk of visual field abnormalities.¿ do not twist or bend the bending section with your hands.Equipment damage may result.¿ do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.¿ olympus will continue to monitor field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18253363
Report Number3002808148-2023-13616
Device Sequence Number7059448
Product Code FAJ
UDI-Device Identifier04953170292521
UDI-Public04953170292521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer12/08/2023
Initial Report FDA Received Date12/02/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown